Alert archive / Colorado / Tornado Warnings in 2008
Tornado Warning 42, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jun 26, 2008, 3:44 PM MDT for Washington County, Colorado. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2008, 3:44 PM MDT (21:44 UTC)
- Expired
- Jun 26, 2008, 4:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Washington County, CO
The radar
The Goodland radar (KGLD), 122 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:47 PM MDT | TORNADO | 7 S Platner, CO | DURATION WAS 2 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2801 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KBOU 262144 TORBOU COC121-262230- /O.NEW.KBOU.TO.W.0042.080626T2144Z-080626T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DENVER CO 344 PM MDT THU JUN 26 2008 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN WASHINGTON COUNTY IN NORTHEAST COLORADO * UNTIL 430 PM MDT * AT 343 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A TORNADO ABOUT 5 MILES SOUTH OF HIGHWAY 34...OR 13 MILES SOUTHEAST OF AKRON. THIS STORM WAS MOVING EAST AT 20 MPH. SEVERAL FUNNEL CLOUDS HAVE ALSO BEEN REPORTED BY WEATHER SPOTTERS IN THIS AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THURMAN... LINDON...ELBA...COPE...ARICKAREE SCHOOL AND ANTON. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SAFE SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3957 10280 3956 10354 4009 10315 4016 10279 TIME...MOT...LOC 2143Z 284DEG 17KT 3999 10309 $$ BARJENBRUCH
2 follow-up statements
000 WWUS55 KBOU 262207 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 407 PM MDT THU JUN 26 2008 COC121-262230- /O.CON.KBOU.TO.W.0042.000000T0000Z-080626T2230Z/ WASHINGTON CO- 404 PM MDT THU JUN 26 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR SOUTHEASTERN WASHINGTON COUNTY... AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF HYDE...OR 19 MILES SOUTHEAST OF AKRON. THIS STORM WAS MOVING EAST AT 27 MPH. OTHER SHORT LIVED TORNADOES WILL BE POSSIBLE AHEAD OF A LINE OF THUNDERSTORMS MOVING THROUGH THE REST OF SOUTHEASTERN WASHINGTON COUNTY. BETWEEN 347 PM MDT AND 349 PM MDT...THE STATE PATROL CONFIRMED A TORNADO IN THE VICINITY OF COUNTY ROADS LL AND 33...WHICH IS 7 MILES SOUTH OF PLATNER. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THURMAN...LINDON...ELBA...COPE...ARICKAREE SCHOOL AND ANTON. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3957 10280 3956 10354 4009 10315 4016 10279 TIME...MOT...LOC 2204Z 261DEG 23KT 4005 10287 $$ BARJENBRUCH
000 WWUS55 KBOU 262228 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 428 PM MDT THU JUN 26 2008 COC121-262238- /O.EXP.KBOU.TO.W.0042.000000T0000Z-080626T2230Z/ WASHINGTON CO- 428 PM MDT THU JUN 26 2008 ...THE TORNADO WARNING FOR SOUTHEASTERN WASHINGTON COUNTY WILL EXPIRE AT 430 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED INTO YUMA COUNTY. LAT...LON 3957 10280 3956 10354 4009 10315 4016 10279 TIME...MOT...LOC 2228Z 261DEG 23KT 4007 10267 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jun 26, 3:00 PM MDT, 44 minutes earlier.
Area forecast discussion, Jun 26, 3:00 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT THU JUN 26 2008 .SHORT TERM...ISOLATED CONVECTIVE ACTIVITY AROUND THE CWA THIS AFTERNOON PRODUCING MOSTLY DRY MICROBURSTS. A BIT MORE MOISTURE EXISTS IN THE FAR EASTERN REACHES OF THE CWA SO STILL CANNOT RULE OUT SOME MARGINALLY SEVERE HAIL OUT THERE THIS EVENING. IN ADDITION RADAR DATA SHOWING QUITE A FEW BOUNDARIES RUNNING AROUND WHICH MIGHT BE CAPABLE OF PRODUCING NONSUPERCELL TORNADOES. AFTER THIS EVENING CONVECTION FOCUS SHIFTS TO THE UPPER TROUGH THAT WILL MOVE INTO THE GREAT PLAINS LATER TONIGHT AND TOMORROW WHICH WILL PUSH A COOL SURGE OF HIGH PRESSURE AND A WIND SHIFT INTO THE CWA EAST OF THE MOUNTAINS FRIDAY MORNING. THE IMPACT THIS WILL HAVE ON CONVECTION TOMORROW IS NOT NECESSARILY CLEAR AT THIS POINT AS SOMETIMES THESE SURGES BRING ENOUGH LOW LEVEL STABILITY TO CAP THE CONVECTION COMPLETELY AND OTHER TIMES THEY ARE SUFFICIENT TO SUPPRESS IT FOR A GOOD CHUNK OF THE DAY ONLY TO HAVE IT BLOW UP QUITE LATE IN THE AFTERNOON. THE CURRENT GRIDS HAVE THE BEST CHANCES TOMORROW NEAR AND OVER THE HIGH TERRAIN AND THIS SEEMS AN APPROPRIATE ROUTE TO TAKE AT THIS POINT. .LONG TERM...MODELS HAVE THE UPPER RIDGE AXIS WELL TO OUR WEST AND NORTHWEST FRIDAY NIGHT AND SATURDAY WITH A PRETTY DECENT UPPER CLOSED LOW OVER THE GREAT LAKES AREA. AS A RESULT...THE FORECAST AREA IS UNDER NORTHWESTERLY FLOW ALOFT. BY SUNDAY AND SUNDAY NIGHT THE UPPER RIDGE AXIS SLIDES EASTWARD SOMEWHAT...BUT IT IS STILL TO THE WEST OF THE FORECAST AREA. THE FLOW ALOFT REMAINS NORTHWESTERLY SUNDAY AND SUNDAY NIGHT BUT WEAKENS BY LATE AFTERNOON AND NIGHT. THE SYNOPTIC SCALE ENERGY IS BENIGN THROUGH THE PERIODS. THE BOUNDARY LAYER FLOW IS PROGGED TO BE EAST-NORTHEASTERLY THROUGH MUCH OF THE PERIOD. FOR MOISTURE...THE EASTERN TWO-THIRDS OF THE FORECAST AREA IS PRETTY MOIST FRIDAY NIGHT AND SATURDAY. IT DRIES OUT SATURDAY NIGHT INTO SUNDAY. THERE IS SOME MOISTURE BY LATE DAY SUNDAY. THE BOUNDARY LAYER DEW POINT FIELDS HAVE 50S F DEW POINTS OVER THE PLAINS AND FOOTHILLS FRIDAY NIGHT AND MUCH OF SATURDAY. SATURDAY NIGHT AND SUNDAY THEY DECREASE INTO THE MID 30S F TO MID 40S F...BUT A BIT HIGHER OVER THE PALMER RIDGE. PRECIPITABLE WATER VALUES ARE IN THE 0.80 TO 1.00 INCH RANGE FRIDAY NIGHT AND SATURDAY...WITH 0.50 TO 0.70 INCH SATURDAY NIGHT AND SUNDAY FOR THE PLAINS. THERE IS A THETA-E AXIS ACROSS THE PALMER RIDGE...FOOTHILLS ...AND ADJACENT PLAINS FRIDAY EVENING. ON SATURDAY ITS OVER SOUTH CENTRAL COLORADO. THE SAME FOR SUNDAY...BUT IT IS NOSING UP INTO THE WESTERN FORECAST AREA SOMEWHAT. CROSS SECTIONS SHOW A PRETTY STRONG CAP IN THE MID LEVELS OVER MOST OF THE PLAINS THROUGH ALL THE PERIODS. FOR CAPE...THERE IS SOME OVER THE SOUTHERN FORECAST AREA AND FOOTHILLS FRIDAY EVENING. ON SATURDAY...THERE IS EVEN LESS IN ABOUT THE SAME AREAS. THERE IS NONE ON THE PLAINS SUNDAY...JUST A BIT OVER THE MOUNTAINS AND FOOTHILLS LATE IN THE DAY. THE QPF FIELDS ARE VERY SPARSE. AGAIN...POPS WILL BE 0%-20%...BEST IN THE FOOTHILLS FOR THE MOST PART. STABILITY WILL BE AN ISSUE OVER MOST OF THE PLAINS. FOR TEMPERATURES...SATURDAYS HIGHS ARE 0-2 C COOLER THAN FRIDAYS. SUNDAYS WARM-UP 0-1.5 C. FOR THE LATER DAYS... MONDAY THROUGH THURSDAY...MODELS HAVE THE RIDGE AXIS RIGHT OVER THE FORECAST AREA THROUGH THE PERIOD. THE UPPER RIDGE DOES NOT LOOK AS STRONG ON THE LATEST RUNS COMPARED TO THE LAST COUPLE DAYS. MOISTURE IS LIMITED. TEMPERATURES ARE AT OR A BIT ABOVE SEASONAL NORMALS. && .AVIATION...MICROBURST ACTIVITY WILL AFFECT THE AREA TERMINALS THROUGH ABOUT 02Z. OTHERWISE EXPECT VFR CONDITIONS TONIGHT. A SURGE OF HIGH PRESSURE AT THE SURFACE WILL PUSH ACROSS EASTERN COLORADO EARLY FRIDAY SHIFTING THE WINDS TO NORTHEASTERLY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && ET/RJK
Hazardous weather outlook, Jun 26, 10:48 AM MDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1048 AM MDT THU JUN 26 2008 COZ030>051-271200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1048 AM MDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS OVER THE OUTLOOK AREA. INITIAL DEVELOPMENT WILL BE OVER THE MOUNTAINS WITH STORMS THEN MOVING GENERALLY EASTWARD. CONDITIONS ALOFT AND IN THE MOUNTAINS HAVE CHANGED LITTLE FROM YESTERDAY. HOWEVER...LOW LEVEL MOISTURE IS JUST A BIT MORE PLENTIFUL ON THE PLAINS THAN WAS THE CASE YESTERDAY... GIVING RISE TO A SLIGHTLY BETTER CHANCE OF SEEING SOME RAIN FROM THE STORMS THERE. THE MOISTURE IS MOST PLENTIFUL OVER THE FAR EASTERN PLAINS AND IS PROBABLY SUFFICIENT ENOUGH TO KEEP AT LEAST A SMALL THREAT OF A SEVERE STORM OR TWO ROUGHLY EAST OF A LINE FROM ABOUT FORT MORGAN TO LIMON. LARGE HAIL WOULD BE THE PRIMARY THREAT FROM ANY SEVERE STORMS THAT HAPPEN TO DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS FOR MUCH OF THE FORECAST AREA THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ET/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:38 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver, Douglas, Jefferson | 37 min |
| Jun 26, 3:05 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 55 min |
| Jun 26, 3:12 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 39 min |
Nearby
Tornado Warnings in Colorado, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.